MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX QUATTRO 9

GN HEARING A/S RESOUND; LINX QUATTRO 9
Model Number RE9ITC-DW-HP,LINX QUATTRO 9,GN RESOUND
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The perceived loud sound level of the device can potentially harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.The device is equipped with a high power receiver.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by customer service, loud, scratchy static sound from new device.New hp custom quattro exhibit loud, scratchy static sound.Hcp not able to control via usual fb techniques.Ran calibration.Changed dfs ultra to strong.Increased mpo.Reduced high freq gain.Closed vent.Nothing worked.Ordering new quattro hs with medium power instead.States this is her 3rd hp custom fitting with fb/static sound.Interpretation by corporate quality, pms&v team: the perceived loud sound level of the device can potentially harm the remanining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.The device is equipped with a high power receiver.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by customer service: loud, scratchy static sound from new device.New hp custom quattro exhibit loud, scratchy static sound.Hcp not able to control via usual fb techniques.Ran calibration.Changed dfs ultra to strong.Increased mpo.Reduced high freq gain.Closed vent.Nothing worked.Ordering new quattro hs with medium power instead.States this is her 3rd hp custom fitting with fb/static sound.Interpretation by corporate quality, pms&v team: the perceived loud sound level of the device can potentially harm the remanining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.The device is equipped with a high power receiver.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Previously an initial report has been sent - this is the follow-up/final report.
 
Additional Manufacturer Narrative
Initial report: the perceived loud sound level of the device can potentially harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.The device is equipped with a high power receiver.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Follow-up/final report: final conclusion based on the test report and the clinical evaluation of this case - see below - is that it's non-reportable and will be downgraded to a normal complaint.There is no serious injury and it is not likely to cause or contribute should it recur.The case has been reviewed from a clinical perspective.Customer reported: end user experienced loud, scratchy sound from new device; hcp not able to control the sound via usual feedback techniques; the sound has not been reported painful and no harm has been reported; receiver is a hp.Ea investigation: gain is exceeding max stable gain limits; devices are performing according to specifications; ea recommendations are to consider up instead of hp (as gain is close to upper fitting range), re-run calibration and activate inr.Clinical evaluation: based on the case description and the ea investigation the described issue is most likely related to feedback.The clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.Clinical evaluation is that there is it unlikely that this would harm residual hearing if it was to re-occur.

Brand Name
RESOUND
Common Device Name
LINX QUATTRO 9
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10372365
Report Number3005650109-2020-00024
Device Sequence Number3092334
Product Code OSM
UDI-Device Identifier05708296176557
UDI-Public05708296176557
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRE9ITC-DW-HP,LINX QUATTRO 9,GN RESOUND
Device Catalogue Number21227500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;